Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Low sexual performance
Sep 2, 2009

Hello, I am 25 y/o, and an HIV+ gay male. I've been positive for a year and a half. Anyway, for the past month or so I've noticed that my sexual performance has changed and not for the better. Basically I have trouble achieving and maintaining an erection. If I experience an erection it doesn't last very long at all and also I find that I rarely wake up with an erection like I used to. Also, if I want to have sex and I do have an erection, I find putting a condom on is hard to do because my erection goes down before I can put one on. I'm dating someone now and so this is bothering me a bit.

I've had this issue before a few months ago, but at the time my testosterone level had dropped low according to my lab report, though now it's in a normal range. My CD4 count is around 400 and I'm not on HIV meds. I would like to bring this issue up with my doctor (who I have an appointment with in a few weeks) but I'm not sure how to, or what I could expect him to recommend. I'm young so I'm not sure if ED drugs are appropriate (or if that's what I should ask for), and I don't really know why I'm having this issue in the first place (my sex drive is normal, I just have trouble expressing it you could say) or if it is HIV related. Any ideas or suggestions would be welcome!

Response from Dr. Henry

Sexual performance issues are common in the general population and even more so in HIV+ persons (concern about health and transmission increase anxiety/psychologic stress which can make matters worse). Most HIV specialists are pretty comfortable dealing with sex issues in divergent populations and appreciate it when patients bring up issues of importance to them so go ahead and discuss at your next clinic visit. KH



Previous
Creatine drug-drug interactions
Next
Ance Breakout

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement